Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Pocatello, ID

August 15, 200614 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 15, 2006, 1:08 AM MDT for 14 counties in Idaho. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2006, 1:08 AM MDT (07:08 UTC)
Expired
Aug 15, 2006, 9:00 AM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 7.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 150708
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
108 AM MDT TUE AUG 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 AM MDT FOR DRY LIGHTNING AND
GUSTY WINDS IN SOUTHEAST IDAHO ZONES 409...410...412...413...

IDZ409-410-412-413-151500-
/O.NEW.KPIH.FW.W.0007.060815T0708Z-060815T1500Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
108 AM MDT TUE AUG 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING
FOR DRY LIGHTNING AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 9
AM MDT THIS MORNING.

MID LEVEL MOISTURE FLOWING INTO SOUTHERN IDAHO AHEAD OF AN UPPER
TROUGH EARLY THIS MORNING IS TRIGGERING SCATTERED THUNDERSTORMS IN
THE SOUTHERN IDAHO HIGHLANDS AND THE SNAKE RIVER PLAIN. DRY AIR
IN THE LOWER LEVELS WILL RESULT IN VERY LITTLE RAINFALL AT THE
SURFACE...THUS FREQUENT DRY LIGHTNING STRIKES. SOME OF THESE
THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. THUNDERSTORMS
SHOULD DIMINISH BY MID MORNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
1 follow-up statement
000 
WWUS85 KPIH 151456
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
856 AM MDT TUE AUG 15 2006



IDZ409-410-412-413-151600-
/O.EXP.KPIH.FW.W.0007.000000T0000Z-060815T1500Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
856 AM MDT TUE AUG 15 2006

...RED FLAG WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE RED FLAG WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. ISOLATED
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE NORTHERN MOUNTAINS
THIS AFTERNOON AND EVENING.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:08 PM MDT, 10 hours earlier.

Area forecast discussion, Aug 14, 3:08 PM MDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
308 PM MDT MON AUG 14 2006

.DISCUSSION...THE HIGH PRESSURE RIDGE THAT HAS BEEN IN PLACE
LAST 48 HRS HAS STARTED TO WEAKEN IN RESPONSE TO A MODERATELY
STRONG SHORT WAVE CURRENTLY REACHING THE WASHINGTON/OREGON COAST.
AT THE SAME TIME A SUB-SYNOPTIC CIRCULATION NEAR RENO PULLED A
SWATH OF PACIFIC MOISTURE ACROSS NORTH CENTRAL NEVADA AND INTO
SOUTHERN IDAHO THIS MORNING/AFTERNOON TRIGGERING ISOLATED SHOWERS
AND THUNDERSTORMS PRIMARILY ACROSS THE SOUTHERN HIGHLANDS AND THE
FAR SOUTHERN PORTION OF THE SNAKE RIVER VALLEY. A SECOND AREA OF
ISOLATED SHOWERS AND THUNDERSTORMS IS ALSO OCCURRING IN A NARROW
BAND FROM JUST EAST OF STANLEY NORTHEASTWARD TO LEMHI AND DILLON.

GENERAL TREND OF THE MORNING MODEL RUNS WAS FOR THE COASTAL TROUGH
TO CONTINUE TO DIG AND PUSH STEADILY EASTWARD. AHEAD OF THE
TROUGH...OUR AREA WILL SEE INCREASING CLOUDS AND
SHOWERS/THUNDERSTORMS FROM TUESDAY TO EARLY AFTERNOON ON THURSDAY.
THE TROUGH IS FORECAST TO PUSH THROUGH SOUTHEAST IDAHO ON THURSDAY
AFTERNOON. ONCE THE TROUGH GOES BY...RIDGING WILL RETURN BRINGING
DRIER CONDITIONS FOR THE WEEKEND.

TEMPERATURES WILL INCREASE A FEW DEGREES ON TUESDAY-WEDNESDAY DUE TO THE
SOUTHWESTERLY FLOW AHEAD OF THE TROUGH...BUT THEN COOL BACK DOWN
ON THURSDAY-FRIDAY. WARANAUSKAS

&&

.AVIATION...ISOLD THUNDERSTORMS EXPECTED OVR SOUTHERN AND EASTER ROUTES
FROM 20Z THROUGH ABOUT 04Z. ANY STORMS THAT FORM WILL POSSESS THE
POTENTIAL FOR GUSTY SFC WINDS TO 35 KNOTS. DITTMANN

&&

.FIRE WEATHER...MOISTURE ASSOCIATED WITH AN UPPER LOW OVER THE
SIERRA NEVADA WILL MOVE OVER MAINLY THE SOUTHERN AND EASTERN
DISTRICTS THIS EVENING. THUNDERSTORM ACTIVITY WILL DEVELOP BUT
LOOKS TO BE ISOLATED. AM NOT CONVINCED THAT STORMS WILL BE ONLY
DRY AS PRECIPITABLE WATER VALUES ARE NEAR 0.70 INCHES. ANY STORMS
WILL PRODUCE GUSTY AND ERRATIC WINDS TO AROUND 45 MPH THOUGH AND
THIS WILL BE PLAYED UP IN THE FIRE WEATHER FORECAST. UPPER LEVEL
TROUGH ALONG THE WEST COAST BEGINS APPROACHING NORTHERN ROCKIES
TUESDAY FOR AN INCREASE IN SURFACE WINDS AND SLIGHTLY HIGHER
THUNDERSTORM CHANCES. DITTMANN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Aug 14, 6:00 AM MDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT MON AUG 14 2006

IDZ017>025-031-032-151200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:39 PM MDTFire Weather WatchPIH12 hr

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.